Illinois, 2006Tornado and Hail in Illinois, June 2, 2006
June 2, 2006 · NWS ILX · 4 events in 3 counties and zones
3 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 2, 9:13 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 2, 9:13 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CDT FRI JUN 2 2006
.DISCUSSION...
SFC LOW AND ASSOCIATED PRECIP FINALLY PULLING OUT OF THE CWA THIS
MORNING. RIDGE BUILDING IN BEHIND IT OVER THE CENTRAL PLAINS AND
THE UPPER AND MID MISS RIVER VALLEY. SKIES CLEARING OVER WRN HALF
OF FA BY MID MORNING. CU FIELD ALREADY STARTING TO DEVELOP WITH
MINIMAL HEATING. HOURLY TEMPS LAGGING A BIT BEHIND IN THE EAST
UNDER THE REMAINING CLOUD COVER. AS THAT BREAKS OUT...THINK THAT
TEMPS SHOULD REBOUND NICELY. NO UPDATES ANTICIPATED AT THIS TIME.
&&
.PREV DISCUSSION...
SHORT-TERM CONCERNS INCLUDE LINGERING POPS ACROSS THE SE KILX CWA
THIS MORNING...AS WELL AS LOW POPS WITH APPROACHING NORTHERN STREAM
SYSTEM THIS AFTERNOON. IN THE EXTENDED...EMPHASIS SHIFTS TO TIMING
OF NEXT SIGNIFICANT FROPA BY THE MIDDLE OF NEXT WEEK.
06Z SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY JUST NORTH OF THE OHIO
RIVER...WITH LIGHT PRECIP SHIELD EXTENDING AS FAR NORTH AS THE I-70
CORRIDOR. FURTHER NORTH...DRIER AIR BEGINNING TO FILTER INTO
CENTRAL ILLINOIS AS EVIDENCED BY DEWPOINTS DROPPING INTO THE MIDDLE
TO UPPER 50S. ALOFT...SHORT-WAVE TROUGH CURRENTLY PASSING THROUGH
CENTRAL ILLINOIS...WITH SECOND WAVE DROPPING INTO THE UPPER
MIDWEST.
SHORT TERM...TODAY THROUGH SUNDAY...
LATEST SATELLITE AND RADAR TRENDS CONTINUE TO SHOW LIGHT RAIN
DEVELOPING AND MOVING ACROSS THE SE CWA...AS WEAK SURFACE WAVE MOVES
ALONG FRONTAL BOUNDARY. WITH DEEP-LAYER MOISTURE AND UPPER FORCING
REMAINING IN PLACE UNTIL SHORT-WAVE EXITS THE REGION LATER THIS
MORNING...EXPECT SHOWERS TO CONTINUE ACROSS LOCATIONS ALONG AND
SOUTH OF I-70 THROUGH AT LEAST 15Z. NAM/GFS/RUC BACK THIS UP...SO
WILL CONTINUE WITH LIKELY POPS EARLY THIS MORNING BEFORE DRYING
THINGS OUT TOWARD MIDDAY.
ELSEWHERE AROUND CENTRAL ILLINOIS...HIGH CLOUD SHIELD WILL GRADUALLY
SHIFT E/SE...REVEALING MOSTLY SUNNY SKIES FOR A TIME THIS MORNING.
SCT-BKN CLOUD COVER WILL RE-DEVELOP AS THE DAY GOES ON...AS UPSTREAM
SHORT-WAVE AND ASSOCIATED WEAK COLD POOL WORK SOUTHWARD TOWARD
ILLINOIS. NAM FORECAST SOUNDINGS INDICATE STEEP LAPSE RATES AND
DECENT INSTABILITY AFTER 15Z...WITH CAPES IN EXCESS OF 1500 J/KG AND
LIFTED INDICES IN THE -4 TO -6C RANGE. WITH UPPER FORCING ARRIVING
DURING THE PEAK HEATING OF THE AFTERNOON AND INTERACTING WITH
MODERATELY UNSTABLE ENVIRONMENT...EXPECT ISOLATED CONVECTION TO
DEVELOP MAINLY ACROSS THE NORTHERN CWA. LIMITING FACTORS WILL
INCLUDE SHALLOW MOISTURE PROFILE AND BEST FORCING REMAINING FURTHER
NORTHEAST ACROSS THE GREAT LAKES REGION. WILL INCLUDE A 20 POP FOR
LOCATIONS ALONG AND NORTH OF I-74 FOR THE AFTERNOON AND EARLY
EVENING...AS UPPER WAVE SWINGS THROUGH.
AFTER THAT...A SERIES OF WEAK WAVES WILL DROP DOWN IN THE
NORTHWESTERLY FLOW PATTERN...REINFORCING THE MEAN UPPER TROUGH
ACROSS THE EASTERN GREAT LAKES/OHIO VALLEY. GFS TRIES TO PAINT
LIGHT QPF ACROSS CENTRAL ILLINOIS SATURDAY AND SATURDAY
NIGHT...HOWEVER WITH SURFACE RIDGING BUILDING INTO AREA...DO NOT BUY
THIS SOLUTION. WILL GO WITH A DRY FORECAST THROUGH SUNDAY...WITH
NEAR NORMAL TEMPS.
LONG TERM...MONDAY THROUGH THURSDAY...
IN THE EXTENDED...PRIMARY ISSUE CONTINUES TO BE TIMING OF NEXT
SIGNIFICANT SHORT-WAVE ACROSS THE AREA. 12Z ECMWF AND 00Z GFS IN
EXCELLENT AGREEMENT...BRINGING WAVE OVER THE TOP OF THE CENTRAL
PLAINS UPPER RIDGE AND TOWARD ILLINOIS BY NEXT WEDNESDAY.
ACCOMPANYING FRONT PROGGED TO BE DROPPING INTO THE NW CWA BY 12Z
WED. WITH GOOD MODEL CONSENSUS AND BETTER RUN-TO-RUN
CONSISTENCY...CONFIDENCE CONCERNING PRECIP EVENT IS GROWING. WILL
THEREFORE BUMP POPS TO 30 ALONG AND WEST OF I-55 TUESDAY NIGHT AND
EVERYWHERE ON WEDNESDAY AS FRONT AND UPPER WAVE MOVE THROUGH.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HJS/BARNES
Hazardous weather outlook, Jun 2, 10:09 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CDT FRI JUN 2 2006
ILZ027>031-036>038-043>046-031200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
1109 AM CDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS AS A WEAK DISTURBANCE APPROACHES FROM THE NORTHWEST.
ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE INTO ILLINOIS TOWARD MIDWEEK...BRINGING A
CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ040>042-047>057-061>063-066>068-071>073-031200-
SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1109 AM CDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE INTO ILLINOIS TOWARD MIDWEEK...BRINGING A
CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HJS
In the hours before
Special weather statement, Jun 2, 12:58 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
158 PM CDT FRI JUN 2 2006
ILZ031-038-042>044-053-022100-
WOODFORD-MCLEAN-LOGAN-DE WITT-PIATT-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
DECATUR
158 PM CDT FRI JUN 2 2006
...FUNNEL CLOUDS SIGHTED OVER HUDSON AND CARLOCK ILLINOIS...
TRAINED SPOTTERS HAVE REPORTED FUNNEL CLOUDS OUT OF SOME
DEVELOPING SHOWERS.
ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS CENTRAL ILLINOIS WHICH FAVOR
THE POSSIBILE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING
BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH
DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY
DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.
IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.
HJS
Tornado, McLean
- When
- June 2, 1:20 PM CST to 1:21 PM CST
- Where
- McLean County, 5 mi SE of Danvers
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.483, -89.100
A tornado briefly touched down in a field. No damage was reported.
Hail, McLean
- When
- June 2, 2:00 PM CST
- Where
- McLean County, Heyworth
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.317, -88.983
Hail, De Witt
- When
- June 2, 2:15 PM CST
- Where
- De Witt County, Wapella
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.217, -88.967
Hail, Shelby
- When
- June 2, 3:41 PM CST to 3:45 PM CST
- Where
- Shelby County, Moweaqua
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.617, -89.017
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512006, 5512005, 5512004, 5512003.